Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 75, NWS Wichita, KS

April 24, 2006Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 1:31 AM CDT for Barton County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 1:31 AM CDT (06:31 UTC)
Expired
Apr 24, 2006, 2:00 AM CDT
In force
29 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Barton County, KS

The radar

The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3879 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 240631
SVRICT
KSC009-240730-
/O.NEW.KICT.SV.W.0075.060424T0631Z-060424T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 230 AM CDT.

* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF GREAT BEND...MOVING NORTH
  AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALBERT...GALATIA...GREAT BEND...GREAT BEND AIRPORT...HOISINGTON...
  OLMITZ...SUSANK

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3826 9901 3825 9870 3865 9862 3864 9903

$$

BOWMAN
2 follow-up statements
000 
WWUS53 KICT 240650
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 AM CDT MON APR 24 2006

KSC009-240730-
/O.CON.KICT.SV.W.0075.000000T0000Z-060424T0730Z/
BARTON KS-
150 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN BARTON COUNTY
UNTIL 230 AM CDT...

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES WEST OF ELLINWOOD...AND MOVING
NORTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
BARTON COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3826 9901 3825 9870 3865 9862 3864 9903

$$

SCHRECK
000 
WWUS53 KICT 240700
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON APR 24 2006

KSC009-240710-
/O.CAN.KICT.SV.W.0075.000000T0000Z-060424T0730Z/
BARTON KS-
200 AM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARTON COUNTY HAS BEEN
CANCELLED...

AT 158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3826 9901 3825 9870 3865 9862 3864 9903

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:00 PM CDT, 10 hours 31 minutes earlier.

Area forecast discussion, Apr 23, 3:00 PM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SUN APR 23 2006

.DISCUSSION...
FORECAST CONCERNS WILL BE THE CHANCES FOR SEVERE THUNDERSTORMS
TONIGHT AND INTO MONDAY.

TONIGHT:
THIS AFTERNOON HAVE BEEN KEEPING OUR EYE ON A WARM FRONT THAT IS
LYING JUST OVER I-70 IN CENTRAL KANSAS...WESTWARD TO A SURFACE LOW
IN WEST CENTRAL KANSAS. FROM THE LOW...A DRYLINE EXTENDED SOUTHWARD
INTO THE TEXAS PANHANDLE. THESE BOUNDARIES WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT AND LOOKING AT THE VERTICAL PROFILE OF THE
ATMOSPHERE...ANYTHING THAT DOES FIRE UP SHOULD BUILD RAPIDLY WITH
THE MAIN THREAT BEING STRONG WINDS AND LARGE HAIL. AT THIS TIME AM
THINKING WE COULD SEE THUNDERSTORMS DEVELOPING IN CENTRAL KANSAS
ALONG THE WARM FRONT TOWARD LATE AFTERNOON. ONCE THESE STORMS GET
GOING...AS THE NIGHT PROGRESSES THEY SHOULD MOVE EAST AND SOUTHEAST
INTO SOUTHEAST KANSAS. SOUTH CENTRAL KANSAS COULD BE HIGH AND DRY
UNLESS SOMETHING CAN BREAK THE CAP AND GETTING GOING ON THE DRYLINE
TO THE WEST OF US THEN MOVE IN THIS EVENING. HAVE THE LOWEST POPS
IN SOUTH CENTRAL KANSAS BECAUSE OF THIS REASON.

MONDAY:
BY MONDAY MORNING THE SURFACE BOUNDARIES SHOULD HAVE MOVED SOUTH AND
EAST AND WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM ACTIVITY.
PERSONALLY THINK THIS WILL BE THE BETTER CHANCE FOR PRECIPITATION IN
SOUTH CENTRAL KANSAS AS THE BOUNDARY MOVES ACROSS THE AREA. THE
BOUNDARY WILL BE IN SOUTHEAST KANSAS DURING PEAK HEATING SO THE
CHANCE OF SEVERE THUNDERSTORMS IS POSSIBLE FOR THAT AREA AGAIN
TOMORROW. BEHIND THE FRONT...HIGH PRESSURE BUILDING IN FROM THE
NORTHWEST AND THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL
CRANK THE WINDS UP IN OUR NORTHWEST COUNTIES IN THE AFTERNOON.

TUESDAY:
INTRODUCED SMALL POPS FOR SOME LINGERING SHOWERS INTO THIS TIME
FRAME MAINLY FOR OUR NORTHERN AND EASTERN COUNTIES DUE TO THE
BACKWASH AROUND THE SURFACE LOW. THIS WILL BE THE COOLEST DAY OF THE
PERIOD WITH HIGHS IN THE 55 TO 60 DEGREE RANGE

WEDNESDAY AND THURSDAY:
WEDNESDAY IS EXPECTED TO BE A VERY NICE DAY AS HIGH PRESSURE
SETTLES OVER THE FORECAST AREA. MOSTLY CLEAR SKIES...LIGHT
WINDS...WITH TEMPERATURES IN THE 65 TO 70 DEGREE RANGE. THURSDAY A
SHORTWAVE TROF SHOULD MOVE THROUGH THE NORTHWEST FLOW ACROSS THE
UPPER PLAINS. THIS WILL PUSH THE HIGH PRESSURE SYSTEM INTO THE LOWER
MISSISSIPPI VALLEY WITH LEE TROFFING SETTING UP ALONG THE CENTRAL
ROCKIES. WILL SEE AN INCREASE IN SOUTHERLY FLOW ACROSS THE AREA
WHICH WILL WARM TEMPERATURES INTO THE 70S. OUR WESTERN COUNTIES
COULD WARM TO AROUND 80.

FRIDAY-SUNDAY:
SURFACE HIGH PRESSURE WILL BE MOVING ON TO THE EAST AS OUR NEXT
STORM SYSTEM MOVES INTO THE SOUTHWESTERN U.S. BY SATURDAY MORNING
MODELS IN FAIRLY GOOD AGREEMENT THAT SURFACE BOUNDARY WILL EXTEND
FROM THE WESTERN GREAT LAKES ACROSS NORTHERN MISSOURI TO A SURFACE
LOW PRESSURE SYSTEM IN SOUTHWEST KANSAS. WILL THERE BE ENOUGH
MOISTURE TO FUEL ANY CONVECTION ALONG THIS BOUNDARY WILL BE THE BIG
QUESTION. MODELS DO INDICATE PRECIPITATION SO DID INTRODUCE SMALL
CHANCES OF THUNDERSTORMS FOR SATURDAY. AS THE BOUNDARY MOVES
SOUTHEAST...HIGH PRESSURE WILL BE BUILDING IN. DID KEEP SLIGHT
CHANCES FOR SUNDAY JUST ALONG THE OKLAHOMA BORDER. ELSEWHERE SHOULD
BE DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  78  43  60 /  30  40  20  20
HUTCHINSON      62  72  42  59 /  30  40  20  10
NEWTON          63  75  43  59 /  40  40  20  20
ELDORADO        63  78  44  59 /  40  40  30  20
WINFIELD-KWLD   64  80  45  60 /  30  30  30  20
RUSSELL         55  65  37  59 /  50  50  20  10
GREAT BEND      55  68  38  60 /  40  40  20  10
SALINA          61  69  40  59 /  50  50  30  20
MCPHERSON       61  70  41  59 /  40  40  20  20
COFFEYVILLE     66  81  49  59 /  50  40  40  20
CHANUTE         64  79  46  57 /  50  50  40  20
IOLA            64  79  45  57 /  50  50  40  20
PARSONS-KPPF    65  80  47  58 /  50  50  40  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ELDER
Hazardous weather outlook, Apr 23, 11:36 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT SUN APR 23 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1136 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

EVEN THOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THE
REMAINDER OF TONIGHT...AN ISOLATED SEVERE STORM PRODUCING HAIL TO
THE SIZE OF QUARTERS CAN NOT BE RULED OUT ANYWHERE ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MAY OCCUR AGAIN ON MONDAY AFTERNOON. THE RISK OF
SEVERE WEATHER IS DEPENDENT ON THE AMOUNT OF SUNSHINE THAT OCCURS
AHEAD OF A COLD FRONT EXPECTED TO MOVE ACROSS THE AREA. THIS RISK
OF SEVERE WEATHER IS MAINLY EAST OF I-35...BUT IS HIGHEST IN
EXTREME SOUTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY OR FRIDAY
NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS FRIDAY NIGHT. IT IS TOO EARLY TO SPECULATE WHETHER
ANY OF THESE STORMS WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS LATE
THIS AFTERNOON AND SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM/HOWERTON/LAWSON

In the hours before

Special weather statement, Apr 23, 10:23 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT SUN APR 23 2006

KSZ070-094-095-240430-
ELK-GREENWOOD-WILSON-
1023 PM CDT SUN APR 23 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELK...GREENWOOD AND WILSON COUNTIES...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
TORONTO TO FALL RIVER TO HOWARD...AND MOVING EAST AT 30 MPH.

PEA TO MARBLE SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Apr 23, 10:39 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     5 NW YATES CENTER       37.92N 95.81W
04/23/2006  E60 MPH          WOODSON            KS   TRAINED SPOTTER

&&

RBL
Local storm report, Apr 23, 10:47 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     IOLA                    37.93N 95.40W
04/23/2006                   ALLEN              KS   LAW ENFORCEMENT

            TREES DOWN ON THE SOUTH SIDE OF IOLA.

&&

RBL
Special weather statement, Apr 23, 10:47 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SUN APR 23 2006

KSZ095-096-099-100-240445-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1047 PM CDT SUN APR 23 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANUTE TO THAYER TO
ELK CITY...AND MOVING EAST AT 45 MPH.

MARBLE SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Apr 23, 11:42 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
04/23/2006  M59.00 MPH       BARTON             KS   AWOS

0727 PM     HAIL             6 N NASHVILLE           37.53N 98.42W
04/23/2006  E0.75 INCH       KINGMAN            KS   PUBLIC

            ALSO 50 MPH WIND

0741 PM     TSTM WND GST     3 S ZENDA               37.40N 98.28W
04/23/2006  E60.00 MPH       KINGMAN            KS   PUBLIC

0757 PM     TSTM WND GST     KINGMAN                 37.65N 98.11W
04/23/2006  E55.00 MPH       KINGMAN            KS   BROADCAST MEDIA

            REPORTED BY A STORM CHASER IN KINGMAN.

0757 PM     HAIL             4 W KINGMAN             37.65N 98.19W
04/23/2006  E0.88 INCH       KINGMAN            KS   TRAINED SPOTTER

0802 PM     TSTM WND GST     4 E NICKERSON           38.15N 98.01W
04/23/2006  E60.00 MPH       RENO               KS   EMERGENCY MNGR

            ESTIMATED AT 82ND AND YAGGY ROAD

0804 PM     HAIL             1 N GLENDALE            38.91N 97.87W
04/23/2006  E1.00 INCH       SALINE             KS   TRAINED SPOTTER

0808 PM     HAIL             1 W GLENDALE            38.90N 97.89W
04/23/2006  M1.25 INCH       SALINE             KS   BROADCAST MEDIA

0817 PM     TSTM WND GST     2 E BUHLER              38.14N 97.73W
04/23/2006  E60.00 MPH       RENO               KS   EMERGENCY MNGR

0819 PM     TSTM WND GST     HUTCHINSON              38.07N 97.91W
04/23/2006  E60.00 MPH       RENO               KS   EMERGENCY MNGR

            STRONG WINDS BEING REPORTED FROM NORTH END OF THE COUNTY
            TO THE SOUTH END. DIME SIZE HAIL ALSO REPORTED.

0829 PM     TSTM WND GST     HESSTON                 38.14N 97.43W
04/23/2006  M58.00 MPH       HARVEY             KS   BROADCAST MEDIA

            FROM A KSNW WEATHER-LAB

0831 PM     TSTM WND DMG     HESSTON                 38.14N 97.43W
04/23/2006                   HARVEY             KS   TRAINED SPOTTER

            SEMI TRUCK BLOWN OFF THE ROAD

0835 PM     TSTM WND GST     NEWTON                  38.04N 97.34W
04/23/2006  M59.00 MPH       HARVEY             KS   BROADCAST MEDIA

            KSNW WEATHER-LAB REPORT

0840 PM     TSTM WND GST     10 SW WICHITA           37.58N 97.47W
04/23/2006  E70.00 MPH       SEDGWICK           KS   AMATEUR RADIO

0855 PM     TSTM WND GST     CLEARWATER              37.51N 97.50W
04/23/2006  E70.00 MPH       SEDGWICK           KS   AMATEUR RADIO

0855 PM     HAIL             CEDAR POINT             38.26N 96.82W
04/23/2006  E1.75 INCH       CHASE              KS   CO-OP OBSERVER

            NICKEL SIZE HAIL FALLING NOW. GOLF BALL HAIL FELL AT
            ABOUT 840 PM.

0900 PM     HAIL             COTTONWOOD FALLS        38.37N 96.54W
04/23/2006  E1.00 INCH       CHASE              KS   LAW ENFORCEMENT

0902 PM     TSTM WND GST     8 SE NEWTON             37.96N 97.24W
04/23/2006  E70.00 MPH       HARVEY             KS   TRAINED SPOTTER

            TREE LIMBS DOWN AND SIDING BEING BLOWN OFF HIS HOUSE

0912 PM     TSTM WND DMG     1 N TOWANDA             37.81N 97.00W
04/23/2006                   BUTLER             KS   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN.

0915 PM     HAIL             1 W COTTONWOOD FALLS    38.37N 96.56W
04/23/2006  E0.75 INCH       CHASE              KS   CO-OP OBSERVER

0933 PM     TSTM WND GST     UDALL                   37.39N 97.12W
04/23/2006  E60.00 MPH       COWLEY             KS   TRAINED SPOTTER

0935 PM     TSTM WND GST     2 S COTTONWOOD FALLS    38.34N 96.54W
04/23/2006  E65.00 MPH       CHASE              KS   TRAINED SPOTTER

0936 PM     HAIL             VIRGIL                  37.98N 96.01W
04/23/2006  E0.88 INCH       GREENWOOD          KS   LAW ENFORCEMENT

0945 PM     TSTM WND GST     5 S COTTONWOOD FALLS    38.30N 96.54W
04/23/2006  E60.00 MPH       CHASE              KS   AMATEUR RADIO

            ALSO NICKEL HAIL REPORTED.

1005 PM     TSTM WND GST     VIRGIL                  37.98N 96.01W
04/23/2006  E70.00 MPH       GREENWOOD          KS   LAW ENFORCEMENT

1020 PM     TSTM WND GST     5 NW YATES CENTER       37.92N 95.81W
04/23/2006  E60.00 MPH       WOODSON            KS   TRAINED SPOTTER

1045 PM     TSTM WND DMG     IOLA                    37.93N 95.40W
04/23/2006                   ALLEN              KS   LAW ENFORCEMENT

            TREES DOWN ON THE SOUTH SIDE OF IOLA.

&&

CDB
Special weather statement, Apr 24, 1:11 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
111 AM CDT MON APR 24 2006

KSZ082-091-240715-
HARPER-KINGMAN-
111 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES...

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
COATS TO 6 MILES SOUTHEAST OF LAKE CITY TO HARDTNER...AND MOVING EAST
AT 25 MPH.

QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE EXPECTED WITH
THESE STORMS.

PEOPLE IN HARPER AND KINGMAN COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:23 PM CDTSevere Thunderstorm WarningICTHarper, Kingman52 min
Apr 23, 7:24 PM CDTSevere Thunderstorm WarningICTLincoln66 min
Apr 23, 7:40 PM CDTSevere Thunderstorm WarningICTKingman, Reno50 min
Apr 23, 7:44 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice46 min
Apr 23, 7:58 PM CDTSevere Thunderstorm WarningICTSaline47 min
Apr 23, 8:14 PM CDTTornado WarningICTSaline32 min
Apr 23, 8:21 PM CDTSevere Thunderstorm WarningICTMarion54 min
Apr 23, 8:22 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick53 min
Apr 23, 8:42 PM CDTSevere Thunderstorm WarningICTSumner63 min
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 9:08 PM CDTSevere Thunderstorm WarningICTButler52 min
Apr 23, 9:27 PM CDTSevere Thunderstorm WarningICTCowley41 min
Apr 23, 9:33 PM CDTSevere Thunderstorm WarningICTGreenwood42 min
Apr 23, 10:09 PM CDTSevere Thunderstorm WarningICTWoodson36 min
Apr 23, 10:38 PM CDTSevere Thunderstorm WarningICTAllen33 min
Apr 24, 3:07 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln26 min
Apr 24, 6:52 AM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick53 min
Apr 24, 7:24 AM CDTSevere Thunderstorm WarningICTButler81 min
Apr 24, 7:50 AM CDTSevere Thunderstorm WarningICTSedgwick55 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningICTHarvey23 min
Apr 24, 8:15 AM CDTSevere Thunderstorm WarningICTButler75 min
Apr 24, 8:41 AM CDTSevere Thunderstorm WarningICTSedgwick34 min
Apr 24, 9:01 AM CDTSevere Thunderstorm WarningICTCowley59 min
Apr 24, 10:11 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley64 min
Apr 24, 11:12 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery47 min
Apr 24, 4:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Apr 24, 4:27 PM CDTSevere Thunderstorm WarningICTSumner63 min
Apr 24, 5:02 PM CDTSevere Thunderstorm WarningICTButler58 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningICTCowley34 min
Apr 24, 5:15 PM CDTTornado WarningICTSedgwick, Sumner30 min
Apr 24, 5:36 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Apr 24, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Greenwood66 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningICTButler26 min
Apr 24, 6:24 PM CDTSevere Thunderstorm WarningICTGreenwood36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.